Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 124, NWS Tallahassee, FL

June 13, 2015Jefferson County, Madison County, Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2015, 7:32 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2015, 7:32 PM EDT (23:32 UTC)
Expired
Jun 13, 2015, 7:47 PM EDT
In force
15 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Jefferson County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS52 KTAE 132332
SVRTAE
FLC065-079-123-140015-
/O.NEW.KTAE.SV.W.0124.150613T2332Z-150614T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
732 PM EDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
  CENTRAL JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHWESTERN MADISON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 815 PM EDT

* AT 731 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF PERRY...AND
  MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ERIDU...SIRMANS...EBB...LAMONT AND IDDO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3029 8363 3025 8374 3042 8389 3049 8368
TIME...MOT...LOC 2331Z 141DEG 17KT 3030 8370 

$$

15-HARRIGAN
1 follow-up statement
093 
WWUS52 KTAE 132347
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EDT SAT JUN 13 2015

FLC065-079-123-132357-
/O.CAN.KTAE.SV.W.0124.000000T0000Z-150614T0015Z/
TAYLOR FL-JEFFERSON FL-MADISON FL-
747 PM EDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TAYLOR...CENTRAL
JEFFERSON AND SOUTHWESTERN MADISON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3029 8363 3025 8374 3042 8389 3049 8368
TIME...MOT...LOC 2347Z 141DEG 17KT 3036 8376 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:19 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 13, 3:19 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT SAT JUN 13 2015

.NEAR TERM [THROUGH TONIGHT]...

SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM OFF THE SEA-BREEZE
BOUNDARY LATER THIS AFTERNOON AS LOW LEVEL SOUTH-SOUTHEAST FLOW
BRINGS WARM, MOIST AIR INLAND FROM THE GULF OF MEXICO. WITH STACKED
HIGH PRESSURE JUST TO OUR EAST, COVERAGE IS EXPECTED TO BE HIGHEST
IN OUR WESTERN ZONES. HIGHS WILL PEAK IN THE LOW 90S IN SOUTHEAST
ALABAMA AND THE FLORIDA PANHANDLE WHERE COVERAGE OF CLOUDS IS
HIGHER, BUT MAY REACH UP TO THE MID-UPPER 80S IN SOUTHWEST GEORGIA
AND THE FLORIDA BIG BEND. WITH THE LATE START TO THE SEA-BREEZE
TODAY, STORMS MAY LAST INTO THE EARLY EVENING HOURS, BUT ARE
EXPECTED TO DISSIPATE BEFORE MIDNIGHT. OVERNIGHT LOWS WILL DIP
INTO THE LOW 70S.

.SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]...

STACKED HIGH PRESSURE OFF THE COAST OF FLORIDA AND GEORGIA WILL
KEEP POPS LIMITED TO 20 PERCENT SUNDAY AND MONDAY. HIGHS WILL BE
IN THE MID TO UPPER 90S INLAND AND UPPER 80S AT THE COAST. LOWS
WILL BE IN THE LOWER 70S. THE COMBINATION OF THESE HIGH TEMPS AND
DEWPOINTS IN THE MID 70S MAY CAUSE THE MAXIMUM APPARENT
TEMPERATURE TO EXCEED 100 IN SOME PLACES SUNDAY AND MONDAY.

.LONG TERM [TUESDAY THROUGH SATURDAY]...

WITH DEEP LAYER RIDGING FOR MUCH OF THE LONG TERM PERIOD,
CONVECTION WILL BE LIMITED TO THE SEA BREEZE. POPS WILL BE
SLIGHTLY HIGHER THAN THE WEEKEND, IN THE 20 TO 40 PERCENT RANGE.
MODELS ARE SHOWING A DEVELOPING LOW IN THE WESTERN GULF, HOWEVER,
RIDGING AND A SURFACE HIGH WILL KEEP THE LOW WELL TO OUR WEST.
TEMPS WILL BE A FEW DEGREES ABOVE CLIMATOLOGY WITH HIGHS IN MID
90S AND LOWS IN THE MID 70S.

&&

.AVIATION...
[THROUGH 18Z SUNDAY] VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH
THE PERIOD. WINDS FROM THE SOUTHEAST THIS AFTERNOON MAY OCCASIONALLY
GUST TO 15-20 KTS, BUT WILL QUICKLY BECOME LIGHT AND VARIABLE AFTER
SUNSET.

&&

.MARINE...

SOUTHEAST WINDS WILL REMAIN BELOW ADVISORY LEVEL
THROUGH THE PERIOD. SEAS MAY APPROACH CAUTIONARY LEVELS ON MONDAY
DUE TO ELEVATED SOUTHERLY SWELLS.

&&

.FIRE WEATHER...

HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT
SEVERAL DAYS.

&&

.HYDROLOGY...

WITH RIVERS AT NORMAL TO LOW LEVELS AND NO HEAVY WIDESPREAD RAIN
FORECAST OVER THE NEXT SEVERAL DAYS, NO FLOODING IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   72  96  72  95  74 /  20  10  10  20  10
PANAMA CITY   76  87  76  87  77 /  20  10  10  20  10
DOTHAN        72  95  73  95  74 /  20  10  10  20  10
ALBANY        71  97  73  97  75 /  20  10  10  20  10
VALDOSTA      70  96  70  96  73 /  20  10  10  20  10
CROSS CITY    70  95  72  95  74 /  20  10  10  20  10
APALACHICOLA  76  90  75  90  77 /  20  10   0  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR COASTAL BAY-
     COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...MOORE
MARINE...WESTON
FIRE WEATHER...HARRIGAN
HYDROLOGY...MOORE

In the hours before

Local storm report, Jun 13, 5:39 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND GST     CROSS CITY              29.64N 83.12W
06/13/2015  M60 MPH          DIXIE              FL   ASOS

            CROSS CITY ASOS MEASURED GUST OF 52 KTS.

&&

EWESTON
Local storm report, Jun 13, 5:54 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     ESE CROSS CITY          29.64N 83.12W
06/13/2015                   DIXIE              FL   911 CALL CENTER

            POWER LINE DOWN AT NE 214 AVE AND 152 ST.

&&

EWESTON
Local storm report, Jun 13, 5:58 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     1 N CROSS CITY          29.66N 83.12W
06/13/2015                   DIXIE              FL   911 CALL CENTER

            TREE DOWN ON SW 351 OUTSIDE CROSS CITY

0524 PM     TSTM WND DMG     ESE CROSS CITY          29.64N 83.12W
06/13/2015                   DIXIE              FL   911 CALL CENTER

            TREE DOWN ON 351 OUTSIDE CROSS CITY

&&

EWESTON
Local storm report, Jun 13, 6:06 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     2 NNW PINEY GROVE       31.20N 86.07W
06/13/2015                   COFFEE             AL   911 CALL CENTER

            TREE DOWN ON HIGHWAY 492

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:41 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton21 min
Jun 13, 4:24 PM EDTSevere Thunderstorm WarningTAEWalton23 min
Jun 13, 5:24 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor51 min
Jun 13, 5:39 PM EDTSpecial Marine WarningTAE96 min
Jun 13, 6:58 PM EDTSevere Thunderstorm WarningTAEMadison, Taylor47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.